Some inequalities for the Poincaré metric of plane domains

Toshiyuki Sugawa, Matti Vuorinen

Research output: Contribution to journalArticlepeer-review

22 Citations (Scopus)


In this paper the Poincaré (or hyperbolic) metric and the associated distance are investigated for a plane domain based on the detailed properties of those for the particular domain [InlineMediaObject not available: see fulltext.] In particular another proof of a recent result of Gardiner and Lakic is given with explicit constant. This and some other constants in this paper involve particular values of complete elliptic integrals and related special functions. A concrete estimate for the hyperbolic distance near a boundary point is also given from which refinements of Littlewood's theorem are derived.

Original languageEnglish
Pages (from-to)885-906
Number of pages22
JournalMathematische Zeitschrift
Issue number4
Publication statusPublished - 2005 Aug
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Some inequalities for the Poincaré metric of plane domains'. Together they form a unique fingerprint.

Cite this